Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 94, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 11, 2016, 7:28 PM EDT for 4 counties in Pennsylvania. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 11, 2016, 7:28 PM EDT (23:28 UTC)
- Expired
- Aug 11, 2016, 8:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Armstrong County, PA, Clarion County, PA, Indiana County, PA, Jefferson County, PA
The radar
The Pittsburgh radar (KPBZ), 80 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 11, 7:35 PM EDT | TSTM WND DMG | 4 N Elderton, PA | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 906 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WUUS51 KPBZ 112328
SVRPBZ
PAC005-031-063-065-120030-
/O.NEW.KPBZ.SV.W.0094.160811T2328Z-160812T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT THU AUG 11 2016
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN INDIANA COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHWESTERN JEFFERSON COUNTY IN WEST CENTRAL PENNSYLVANIA...
CENTRAL ARMSTRONG COUNTY IN WEST CENTRAL PENNSYLVANIA...
SOUTHEASTERN CLARION COUNTY IN WEST CENTRAL PENNSYLVANIA...
* UNTIL 830 PM EDT
* AT 727 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF KITTANNING...MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN
SOME POWER OUTAGES.
* LOCATIONS IMPACTED INCLUDE...
KITTANNING...NEW BETHLEHEM...RURAL VALLEY...DAYTON...SUMMERVILLE...
WEST HILLS...HAWTHORN...MARION CENTER...ELDERTON...PLUMVILLE...
TIMBLIN...ATWOOD...WORTHVILLE...SMICKSBURG...DISTANT...
TEMPLETON AND MAHONING CREEK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
&&
LAT...LON 4065 7947 4082 7951 4094 7966 4117 7917
4081 7892
TIME...MOT...LOC 2327Z 249DEG 15KT 4087 7941
HAIL...<.75IN
WIND...60MPH
$$
FRIES3 follow-up statements
481
WWUS51 KPBZ 112350
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
750 PM EDT THU AUG 11 2016
PAC031-112359-
/O.CAN.KPBZ.SV.W.0094.000000T0000Z-160812T0030Z/
CLARION PA-
750 PM EDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARION COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4069 7933 4084 7933 4101 7906 4081 7892
TIME...MOT...LOC 2349Z 256DEG 25KT 4079 7916
$$
PAC005-063-065-120030-
/O.CON.KPBZ.SV.W.0094.000000T0000Z-160812T0030Z/
INDIANA PA-JEFFERSON PA-ARMSTRONG PA-
750 PM EDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN INDIANA...SOUTHWESTERN JEFFERSON AND EAST CENTRAL
ARMSTRONG COUNTIES...
AT 749 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
INDIANA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
RURAL VALLEY...DAYTON...MARION CENTER...PLUMVILLE...ATWOOD AND
SMICKSBURG.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4069 7933 4084 7933 4101 7906 4081 7892
TIME...MOT...LOC 2349Z 256DEG 25KT 4079 7916
HAIL...<.75IN
WIND...60MPH
$$
FRIES426
WWUS51 KPBZ 120018
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
818 PM EDT THU AUG 11 2016
PAC005-065-120027-
/O.CAN.KPBZ.SV.W.0094.000000T0000Z-160812T0030Z/
JEFFERSON PA-ARMSTRONG PA-
818 PM EDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON AND
EAST CENTRAL ARMSTRONG COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 4081 7892 4070 7928 4077 7922 4091 7921
4091 7899
TIME...MOT...LOC 0017Z 249DEG 15KT 4083 7901
$$
PAC063-120030-
/O.CON.KPBZ.SV.W.0094.000000T0000Z-160812T0030Z/
INDIANA PA-
818 PM EDT THU AUG 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTHEASTERN INDIANA COUNTY...
AT 817 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
PUNXSUTAWNEY...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO TREES AND POWER LINES...RESULTING IN SOME
POWER OUTAGES.
LOCATIONS IMPACTED INCLUDE...
MARION CENTER...PLUMVILLE AND SMICKSBURG.
PLEASE REPORT SEVERE WEATHER BY CALLING 4 1 2...2 6 2...1 9 8 8...
POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER
@NWSPITTSBURGH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4081 7892 4070 7928 4077 7922 4091 7921
4091 7899
TIME...MOT...LOC 0017Z 249DEG 15KT 4083 7901
HAIL...<.75IN
WIND...60MPH
$$
FRIES109
WWUS51 KPBZ 120039
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
839 PM EDT THU AUG 11 2016
PAC063-120048-
/O.EXP.KPBZ.SV.W.0094.000000T0000Z-160812T0030Z/
INDIANA PA-
839 PM EDT THU AUG 11 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN INDIANA COUNTY
HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4081 7892 4070 7928 4077 7922 4091 7921
4091 7899
TIME...MOT...LOC 0035Z 249DEG 15KT 4083 7901
$$
FRIESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 7:23 PM EDT, 5 minutes earlier.
Area forecast discussion, Aug 11, 7:23 PM EDT, 5 minutes before
Area Forecast Discussion National Weather Service Pittsburgh PA 723 PM EDT THU AUG 11 2016 .SYNOPSIS... A front will bring widespread rain Saturday into Sunday along with slightly cooler temperatures. && .NEAR TERM /THROUGH FRIDAY/... Not much change needed early this evening as the ongoing forecast aligns well with latest trends. Minor adjustments were made to hourly temperatures blending in latest short-term guidance. Previous discussion follows. An upper level shortwave has triggered scattered showers and thunderstorms this afternoon, generally north and west of Pittsburgh. High-resolution models suggest that activity may diminish this evening to the northwest, but develop around the Morgantown area around that time. Have gone with only slight chance pops after midnight due to lack of a forcing mechanism. Friday is looking to set up in a similar fashion to today, with another shortwave yielding another round of scattered showers and thunderstorms. Have gone with a minimal area of numerous thunderstorms, which may need to be expanded later but did not have enough confidence at this time. The heat index will rise into the mid and upper 90s once again. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A change in pattern will come over the weekend with a front that should enter into the region on Saturday, linger for much of the next 24 hours, and finally start to sink south on Sunday. During the 48 hour period there could be a fairly decent gradient of precipitation over the region, with higher totals northwest and lower totals southeast. Current thinking are totals ranging from a third of an inch near Deep Creek Lake up to nearly 2 inches in Mercer County. While Saturday will remain as hot and humid as it has been, temperatures should drop a few degrees on Sunday as the front makes progress to the south. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... While an upper ridge will begin to build by the start of the work week, there will still be shortwaves moving over the ridge. As a result, the pattern will go back to being unsettled through the week with diurnal trends in precipitation coverage. Temperatures will remain slightly cooler with highs in the low to mid 80s. Adjusted Superblend guidance was used for much of the forecast. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... Organized convection is moving toward and through KFKL and KDUJ and likely will linger around these sites a few more hours. Upstream convection SW of KZZV will likely move to the NE over the next few hours and weaken. VCTS was carried for this second areas of TS as it dissipates moving NE. Thunderstorm blowoff will likely replace convective clouds overnight with a broken mid-deck probable, however abundant rainfall is likely to cause MVFR restrictions at most sites along with possible IFR, especially near KFKL and KDUJ. Convective development will again be possible on Friday with VCTS carried at all sites. Fries .OUTLOOK /FRIDAY THROUGH TUESDAY/... Periodic restrictions are likely through the weekend as a series of disturbances generate convection in the warm, moist airmass. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 11, 4:40 AM EDT, 14 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 440 AM EDT THU AUG 11 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-120845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 440 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IS POSSIBLE THIS AFTERNOON AND THIS EVENING. HIGH RAINFALL RATES MAY CAUSE ISOLATED FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 11, 2:25 PM EDT, 5 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 225 PM EDT THU AUG 11 2016 PAZ007-111900- MERCER- 225 PM EDT THU AUG 11 2016 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN MERCER COUNTY... AT 225 PM EDT...A THUNDERSTORM WAS LOCATED NEAR GROVE CITY... MOVING NORTHEAST AT 5 MPH. THIS STORM WAS NEAR THE INTERSECTION OF INTERSTATES 79 AND 80. RAINFALL AT RATES IN EXCESS OF TWO INCHES PER HOUR ARE OCCURRING WITH STORM. LOCATIONS IMPACTED INCLUDE... GROVE CITY...MERCER AND JACKSON CENTER. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 112 AND 122. INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 13 AND 26. TORRENTIAL RAINFALL WILL DROP VISIBILITY TO NEAR ZERO AND MAY CAUSE LOCALIZED FLOODING. LAT...LON 4112 8017 4118 8029 4129 8017 4119 8001 TIME...MOT...LOC 1825Z 224DEG 6KT 4118 8020 15
Special weather statement, Aug 11, 3:32 PM EDT, 3 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 332 PM EDT THU AUG 11 2016 PAZ007-008-013-014-112000- VENANGO-MERCER-LAWRENCE-BUTLER- 332 PM EDT THU AUG 11 2016 ...A THUNDERSTORM WITH HEAVY RAIN WILL AFFECT SOUTHEASTERN MERCER... SOUTHWESTERN VENANGO...NORTHWESTERN BUTLER AND NORTHEASTERN LAWRENCE COUNTIES... AT 331 PM EDT...A THUNDERSTORM WAS LOCATED NEAR GROVE CITY... MOVING NORTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... GROVE CITY...SLIPPERY ROCK...MERCER...HARRISVILLE... PLAIN GROVE TOWNSHIP...CLINTONVILLE...HARLANSBURG...JACKSON CENTER... BARKEYVILLE AND VOLANT. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 106 AND 121. INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 12 AND 35. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. IN ADDITION...VISIBILITY MAY BE REDUCED TO ZERO. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4102 8019 4117 8032 4137 8001 4114 7982 TIME...MOT...LOC 1931Z 237DEG 16KT 4114 8018 34
Special weather statement, Aug 11, 5:00 PM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
500 PM EDT THU AUG 11 2016
PAZ020-021-WVZ001-112145-
ALLEGHENY-BEAVER-HANCOCK-
500 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BEAVER...WESTERN
ALLEGHENY AND SOUTHEASTERN HANCOCK COUNTIES...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER NEW
CUMBERLAND... OR NEAR WEIRTON...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOON TOWNSHIP...MIDLAND...INDUSTRY...SHIPPINGPORT...NEW MANCHESTER...
HOOKSTOWN...FRANKFORT SPRINGS...PITTSBURGH INTERNATIONAL AIRPORT...
RACCOON CREEK STATE PARK...HANOVER TOWNSHIP AND TOMLINSON RUN STATE
PARK.
THIS INCLUDES INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 42
AND 53.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4049 8023 4047 8036 4048 8036 4048 8052
4045 8052 4044 8056 4053 8061 4069 8035
TIME...MOT...LOC 2059Z 242DEG 15KT 4050 8055
34Special weather statement, Aug 11, 5:29 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
529 PM EDT THU AUG 11 2016
PAZ007-008-013-014-112215-
VENANGO-MERCER-LAWRENCE-BUTLER-
529 PM EDT THU AUG 11 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MERCER...SOUTHWESTERN
VENANGO...NORTHWESTERN BUTLER AND NORTHERN LAWRENCE COUNTIES...
AT 527 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR BRISTOLVILLE TO NEAR NEW CASTLE
NORTHWEST. MOVEMENT WAS EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW CASTLE...HERMITAGE...SHARON...GROVE CITY...SHARPSVILLE...
GREENVILLE...FARRELL...SLIPPERY ROCK...NEW WILMINGTON...OAKWOOD...
NEW CASTLE NORTHWEST...MERCER...PULASKI...STONEBORO...HARRISVILLE...
WEST MIDDLESEX...PLAIN GROVE TOWNSHIP...CLARK...
WHEATLAND AND JAMESTOWN.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 105 AND 128.
INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 0 AND 36.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 4 AND 13.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. IN ADDITIONA...VISIBILITY MAY BRIEFLY
DROP TO ZERO. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4149 8039 4114 7973 4097 8032 4109 8052
4149 8052
TIME...MOT...LOC 2127Z 250DEG 21KT 4136 8084 4104 8031
34Special weather statement, Aug 11, 5:46 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
546 PM EDT THU AUG 11 2016
PAZ020-021-029-112230-
WASHINGTON-ALLEGHENY-BEAVER-
546 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BEAVER...
NORTHWESTERN WASHINGTON AND NORTHWESTERN ALLEGHENY COUNTIES...
AT 545 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IMPERIAL...OR
8 MILES SOUTHWEST OF MOON TOWNSHIP...MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROSS TOWNSHIP...MCCANDLESS TOWNSHIP...MOON TOWNSHIP...
FRANKLIN PARK...ALIQUIPPA...HAMPTON TOWNSHIP...ROBINSON TOWNSHIP...
ECONOMY...KENNEDY TOWNSHIP...AMBRIDGE...WEXFORD...CORAOPOLIS...
BADEN...SEWICKLEY...HARMONY TOWNSHIP...IMPERIAL...EMSWORTH...
BEN AVON...LEETSDALE AND CONWAY.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 IN PENNSYLVANIA BETWEEN MILE MARKERS 63 AND 75.
INTERSTATE 279 IN PENNSYLVANIA BETWEEN MILE MARKERS 8 AND 13.
INTERSTATE 376 IN PENNSYLVANIA BETWEEN MILE MARKERS 45 AND 59.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4067 8015 4067 8014 4057 7998 4036 8034
4044 8046 4072 8021
TIME...MOT...LOC 2145Z 223DEG 19KT 4046 8036
34Special weather statement, Aug 11, 6:07 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 607 PM EDT THU AUG 11 2016 PAZ014-015-022-112245- CLARION-BUTLER-ARMSTRONG- 607 PM EDT THU AUG 11 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ARMSTRONG...EAST CENTRAL BUTLER AND SOUTHERN CLARION COUNTIES... AT 606 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF SHANOR-NORTHVUE...OR 11 MILES NORTHEAST OF BUTLER...MOVING NORTHEAST AT 25 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RIMERSBURG...NEW BETHLEHEM...CHICORA...EAST BRADY...SLIGO... HAWTHORN...PETROLIA...KARNS CITY...CALLENSBURG AND DISTANT. THIS INCLUDES INTERSTATE 80 IN PENNSYLVANIA BETWEEN MILE MARKERS 55 AND 61. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 4082 7972 4092 7983 4124 7946 4102 7925 TIME...MOT...LOC 2206Z 233DEG 21KT 4094 7971 34
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 2:25 PM EDT | Special Weather Statement | PBZ | Mercer | 35 min |
| Aug 11, 3:32 PM EDT | Special Weather Statement | PBZ | Mercer | 28 min |
| Aug 11, 5:00 PM EDT | Special Weather Statement | PBZ | Beaver | 45 min |
| Aug 11, 5:29 PM EDT | Special Weather Statement | PBZ | Lawrence, Mercer | 46 min |
| Aug 11, 5:46 PM EDT | Special Weather Statement | PBZ | Beaver | 44 min |
| Aug 11, 6:07 PM EDT | Special Weather Statement | PBZ | Clarion | 38 min |
| Aug 11, 7:03 PM EDT | Flash Flood Warning | PBZ | Armstrong, Butler | 3 hr |
| Aug 11, 7:46 PM EDT | Special Weather Statement | PBZ | Forest | 44 min |
| Aug 11, 7:52 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 53 min |
| Aug 11, 7:56 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.